MAUDE Adverse Event Report: ALCON RESEARCH, LLC - ALCON PRECISION DEVICE CLEARCUT S INCISIONAL INSTRUMENTS (WITH SHARPS INJURY PROTECTION); KNIFE, OPHTHALMIC

ALCON RESEARCH, LLC - ALCON PRECISION DEVICE CLEARCUT S INCISIONAL INSTRUMENTS (WITH SHARPS INJURY PROTECTION); KNIFE, OPHTHALMIC
Catalog Number 8065771540
Medical Device Problem Code Dull, Blunt (2407)
Health Effect - Clinical Code Insufficient Information (4580)
Date of Event 02/07/2024
Type of Reportable Event Malfunction
Additional Manufacturer Narrative
Investigation including root cause analysis is in progress.A supplemental mdr will be filed as necessary in accordance with 21 cfr 803.56 when additional reportable information becomes available.The manufacturer internal reference number is: (b)(4).
 
Event or Problem Description
A customer reported that it was found that the blade was found dull and could not be used.Procedure details and patient impact were not reported.Additional information received upon follow up stating the event happened during the cataract procedure.A small white bleb appeared at the site in the patient's eye, but no intervention was necessary.The blade was replaced to complete the procedure.
 
Additional Manufacturer Narrative
Additional information is provided in sections h.6 and h.11.A sample was not received at the manufacturing site for evaluation for the report of issue with blades, bleb appeared; therefore, the condition of the product could not be verified.A review of the device history record traceable to the reported lot numbers, indicates that the reported product was processed and released according to the reported product¿s acceptance criteria.The photos attached to the parent file were reviewed by the manufacturing site.One photo show a label with reported lot number and another photo shows an eye under surgery.Reported issue cannot be confirmed from photo.A sample was not received at the manufacturing site and the device history record review of the lot number provided indicated the product was processed and released according to the product¿s acceptable criteria, therefore; the root cause for the customer complaint issue cannot be determined.A nonconformance investigation is currently in progress to investigate the trend identified for dull cutting instruments.All knives are 100% inspected by trained operators using a minimum of 10x magnification during manufacturing.Complaints are reviewed and monitored at regular intervals for any significant adverse trends.The manufacturer internal reference number is: (b)(4).

Brand Name
CLEARCUT S INCISIONAL INSTRUMENTS (WITH SHARPS INJURY PROTECTION)
Common Device Name
KNIFE, OPHTHALMIC
Manufacturer (Section D)
ALCON RESEARCH, LLC - ALCON PRECISION DEVICE
714 columbia avenue
sinking spring PA 19608
Manufacturer (Section G)
ALCON RESEARCH, LLC - ALCON PRECISION DEVICE
714 columbia avenue
sinking spring PA 19608
Manufacturer Contact
jonathan schlech
6201 south freeway
mail stop ab2-6
fort worth, TX 76134
8007579780
MDR Report Key18847174
Report Number2523835-2024-00261
Device Sequence Number15379146
Product Code HNN
UDI-Device Identifier00380657715404
UDI-Public00380657715404
Combination Product (Y/N)N
Initial Reporter StateCA
Initial Reporter CountryUS
PMA/510(K) Number
K110166
Number of Events Summarized1
Summary Report (Y/N)N
Reporter Type Manufacturer
Report Source Company Representative
Initial Reporter Occupation Non-Healthcare Professional
Type of Report Initial,Followup
Report Date (Section B) 06/06/2024
1 Device was Involved in the Event
1 Patient was Involved in the Event
Is this an Adverse Event Report? No
Is this a Product Problem Report? Yes
Operator of Device Health Professional
Device Catalogue Number8065771540
Device Lot Number169KL4
Was Device Available for Evaluation? No
Type of Report(Section G)Initial
Initial Date Received by Manufacturer 02/09/2024
Supplement Date Received by Manufacturer05/10/2024
Initial Report FDA Received Date03/06/2024
Supplement Report FDA Received Date06/07/2024
Was Device Evaluated by Manufacturer? (Y/N) Device Not Returned to Manufacturer
Date Device Manufactured10/25/2023
Is This a Single-Use Device that was
Reprocessed and Reused on a Patient? (Y/N)
No
Usage of Device Initial
Patient Sequence Number1
Patient SexUnknown